Alert archive / Illinois / River Flood Warnings in 2010

River Flood Warning 3, NWS Lincoln, IL

January 23, 2010Lawrence County, Illinois

NWS Lincoln, IL issued this river flood warning at Jan 23, 2010, 11:10 AM CST for Lawrence County, Illinois. It took effect at Jan 24, 2010, 3:00 AM CST. It was in force for 69 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2010, 11:10 AM CST (17:10 UTC)
In effect from
Jan 24, 2010, 3:00 AM CST
Expired
Jan 27, 2010, 12:13 AM CST
In force
69 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 29.56 ft at Jan 27, 2010, 12:00 AM CST.

actionminormoderate303501/2301/2401/2501/2601/2701/28
Action stage
27 ft
Minor stage
30 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WGUS43 KILX 231710
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1110 AM CST SAT JAN 23 2010

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC101-240710-
/O.NEW.KILX.FL.W.0003.100124T0900Z-000000T0000Z/
/LAWI2.1.ER.100124T0900Z.100125T1800Z.000000T0000Z.NO/
1110 AM CST SAT JAN 23 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EMBARRAS RIVER AT LAWRENCEVILLE.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE.
* AT 1045 AM SATURDAY THE STAGE WAS 29.2 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 32.3 FEET BY MONDAY AFTERNOON.
* IMPACT...AT 33.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

EMBARRAS RIVER
 LAWRENCEVILLE     30  29.2 SAT 11 AM   30.3   32.2   31.8



$$

BARNES
8 follow-up statements
975 
WGUS83 KILX 240205
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
805 PM CST SAT JAN 23 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC101-241605-
/O.CON.KILX.FL.W.0003.100124T0900Z-000000T0000Z/
/LAWI2.1.ER.100124T0900Z.100125T1800Z.000000T0000Z.NO/
805 PM CST SAT JAN 23 2010

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* FROM LATE TONIGHT UNTIL FURTHER NOTICE.
* AT  745 PM SATURDAY THE STAGE WAS 29.2 FEET. 
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 32.3 FEET BY MONDAY AFTERNOON.
* IMPACT...AT 33.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

EMBARRAS RIVER
 LAWRENCEVILLE     30  29.2 SAT 8 PM    30.3   32.2   31.8



$$
725 
WGUS83 KILX 241712
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1112 AM CST SUN JAN 24 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC101-250712-
/O.EXT.KILX.FL.W.0003.000000T0000Z-100126T0000Z/
/LAWI2.1.ER.100125T1200Z.100125T1200Z.100125T1800Z.NO/
1112 AM CST SUN JAN 24 2010

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL MONDAY EVENING.
* AT 1045 AM SUNDAY THE STAGE WAS 29.4 FEET. 
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW MORNING.
* IMPACT...AT 30.0 FEET...MINOR AGRICULTURAL FLOODING BEGINS

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

EMBARRAS RIVER
 LAWRENCEVILLE     30  29.4 SUN 11 AM   30.0   29.5   29.0



$$

BARNES
896 
WGUS83 KILX 250335
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
935 PM CST SUN JAN 24 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC101-251735-
/O.CON.KILX.FL.W.0003.000000T0000Z-100126T0000Z/
/LAWI2.1.ER.100125T1200Z.100125T1200Z.100125T1800Z.NO/
935 PM CST SUN JAN 24 2010

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL MONDAY EVENING.
* AT  845 PM SUNDAY THE STAGE WAS 29.5 FEET. 
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW MORNING.
* IMPACT...AT 30.0 FEET...MINOR AGRICULTURAL FLOODING BEGINS

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

EMBARRAS RIVER
 LAWRENCEVILLE     30  29.5 SUN 9 PM    30.0   29.5   29.0



$$
889 
WGUS83 KILX 251608
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1008 AM CST MON JAN 25 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC101-260608-
/O.EXT.KILX.FL.W.0003.000000T0000Z-100127T1833Z/
/LAWI2.1.ER.100126T0414Z.100126T0600Z.100127T1233Z.NO/
1008 AM CST MON JAN 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL WEDNESDAY AFTERNOON.
* AT  745 AM MONDAY THE STAGE WAS 29.6 FEET. 
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 30.0 FEET...MINOR AGRICULTURAL FLOODING BEGINS

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

EMBARRAS RIVER
 LAWRENCEVILLE     30  29.6 MON 8 AM    30.1   30.0   29.2



$$

BARNES
240 
WGUS83 KILX 260321
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
921 PM CST MON JAN 25 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC101-261721-
/O.CON.KILX.FL.W.0003.000000T0000Z-100127T1833Z/
/LAWI2.1.ER.100126T0203Z.100126T0600Z.100127T1233Z.NO/
921 PM CST MON JAN 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL WEDNESDAY AFTERNOON.
* AT  745 AM MONDAY THE STAGE WAS 29.6 FEET. 
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 30.0 FEET...MINOR AGRICULTURAL FLOODING BEGINS

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

EMBARRAS RIVER
 LAWRENCEVILLE     30  29.6 MON 8 AM    30.1   30.0   29.2



$$
709 
WGUS83 KILX 261431
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
831 AM CST TUE JAN 26 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC101-270431-
/O.EXT.KILX.FL.W.0003.000000T0000Z-100128T0026Z/
/LAWI2.1.ER.100126T2326Z.100127T0600Z.100127T1826Z.NO/
831 AM CST TUE JAN 26 2010

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL WEDNESDAY EVENING.
* AT  545 AM TUESDAY THE STAGE WAS 29.7 FEET. 
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 30.0 FEET...MINOR AGRICULTURAL FLOODING BEGINS

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

EMBARRAS RIVER
 LAWRENCEVILLE     30  29.7 TUE 6 AM    30.1   28.9   27.6



$$

BARNES
980 
WGUS83 KILX 270256
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
856 PM CST TUE JAN 26 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC101-271200-
/O.EXT.KILX.FL.W.0003.000000T0000Z-100127T1200Z/
/LAWI2.1.ER.100127T0600Z.100127T0600Z.100127T0600Z.NO/
856 PM CST TUE JAN 26 2010

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL WEDNESDAY MORNING.
* AT 6 AM TUESDAY THE STAGE WAS 29.6 FEET. 
* FLOOD STAGE IS 30 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  WEDNESDAY MORNING.
* IMPACT...AT 30 FEET...MINOR AGRICULTURAL FLOODING BEGINS

&&

                  FLD  OBSERVED         FORECAST 6 AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

EMBARRAS RIVER
 LAWRENCEVILLE     30  29.6 TUE 6 AM    29.9   29.5   29.1

$$

07
287 
WGUS83 KILX 270613
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
1213 AM CST WED JAN 27 2010
 
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE 
EXPECTED TO SLOWLY FALL.

SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.

ILC101-270643-
/O.CAN.KILX.FL.W.0003.000000T0000Z-100127T1200Z/
/LAWI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1213 AM CST WED JAN 27 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE.
* AT 1145 PM TUESDAY THE STAGE WAS 29.6 FEET. 
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER IS CRESTING NOW BELOW FLOOD STAGE...AT 
  29.7 FEET. A VERY SLOW FALL IS FORECAST.


&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

EMBARRAS RIVER
 LAWRENCEVILLE     30  29.6 WED 12 AM   29.6   29.5   29.1

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jan 23, 10:39 AM CST, 31 minutes earlier.

Area forecast discussion, Jan 23, 10:39 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1039 AM CST SAT JAN 23 2010

.DISCUSSION...
ISSUED 1039 AM CST SAT JAN 23 2010

LATEST SATELLITE/RADAR LOOPS ARE SHOWING FRONT AND ACCOMPANYING
BAND OF SHOWERS MOVING EASTWARD MUCH MORE SLOWLY THAN PREVIOUSLY
FORECAST. 12Z NAM-WRF/GFS/RUC ALL KEEP RAIN WEST OF THE KILX CWA
UNTIL LATE AFTERNOON. BASED ON THE MORNING TRENDS...HAVE DROPPED
POPS ACROSS THE BOARD. WILL KEEP ALL LOCATIONS EAST OF I-55 DRY
THROUGH THE ENTIRE DAY...AND WILL ONLY BRING CHANCE POPS INTO THE
ILLINOIS RIVER VALLEY AFTER 21Z. BETWEEN NOW AND THEN...HAVE
INCLUDED AREAS OF FOG AND DRIZZLE...AS WARM/MOIST AIR CONTINUES TO
FLOW NORTHWARD OVER THE FROZEN GROUND. TEMPS APPEAR TO BE PRETTY
MUCH ON TRACK...ALTHOUGH HAVE MADE A FEW CHANGES TO THE HOURLY
GRIDS.

BARNES
&&

.AVIATION...
ISSUED 515 AM CST SAT JAN 23 2010

EXPECT WIDESPREAD IFR CONDS OR LWR THRU MOST OF THE DAY AS STG WARM
ADVECTION CONTS ATOP THE TRAPPED MOISTURE NEAR THE SFC. FCST
SOUNDINGS KEEP A SIGNIFICANT INVERSION ACRS ALL TAF SITES THRU AT
LEAST 21Z. LARGE UPR TROF IS EMERGING INTO THE PLAINS WITH RAIN
PUSHING INTO WRN IA AND NWRN MO. 06Z MODEL OUTPUT CONTS TO SLOW THE
ARRIVAL TIME OF THIS PCPN...AND EXPCT IT WL MAKE IT TO PIA/SPI BY
22Z-23Z AND TO CMI TWD 02Z SUN. ONCE THE RAIN BEGINS...IT SHOULD
LAST THRU THE REMAINDER OF THE TAF PD. A PD OF HEAVIER RAIN WL BE
LKLY 06Z-10Z SUN WITH THE ARRIVAL OF AN EMBEDDED SHORTWAVE TROUGH
AND ITS ASSOC SFC WAVE.

04
&&

.PREV DISCUSSION...
ISSUED 258 AM CST SAT JAN 23 2010

EARLY MORNING SFC MAP INDICATED 990MB LOW PRESSURE COMPLEX
ORGANIZING ALONG THE KS/NEB BORDER. A WARM FRONT SNAKED EAST OF
THIS FEATURE THROUGH CENTRAL MO AND INTO SRN IL.  ALOFT...A
DEEP TROUGH ENVELOPED THE WESTERN THIRD OF THE NATION...WITH A
LARGE AREA OF DIFFLUENT FLOW DOWNSTREAM OVER THE PLAINS AND
MIDWEST....AHEAD OF UPPER RIDGING FROM THE GREAT LAKES INTO THE
DEEP SOUTH. LARGE BAND OF RAIN AT 08Z EXTENDED FROM TX NE INTO
MN...IN AREA OF DEEP ELEVATED WARM ADVECTION /AIDED BY 60KT LLJ IN
PLAINS/ AND AHEAD OF LEAD SHORTWAVE ROTATING NE ACROSS KS. 00Z
ANALYSIS PLACED 150+ KT 300MB JET DIVING SE JUST OFF THE WEST
COAST AND ARCING UP INTO THE DESERT SW. MAIN FORECAST ISSUES ARE
TIMING AND RAIN AMOUNTS AS STRONG SYSTEM ROLLS ACROSS THE REGION
THIS WEEKEND...FOLLOWED BY A RETURN OF ARCTIC AIR EARLY NEXT WEEK.

SHORT TERM...TODAY THROUGH SUNDAY
MOIST EASTERLY FLOW AND SATURATED LLVL AIRMASS TRAPPED BELOW H900
INVERSION NOTED ON 00Z KILX SOUNDING CONTINUED TO PRODUCE AREAS OF
FOG OVER THE EASTERN CWA. VSBYS HAVE COME UP A BIT THE PAST COUPLE
HOURS AND WITH MOST OB SITES AOA 1/4SM WILL LIKELY LET DENSE FOG
ADVISORY GO WITH ZFP ISSUANCE...BUT KEEP FOG WORDING FOR THE EAST
HALF THROUGH 15Z. INGREDIENTS COMING TOGETHER FOR WIDESPREAD
MODERATE RAIN EVENT LATER THIS AFTERNOON INTO SUNDAY MORNING. REGION
WILL BE IN FAVORABLE UPPER DIVERGENCE ON NOSE OF 300MB
JET...STRONG PVA AHEAD OF DIGGING MID LEVEL TROUGH AND STRONG
SHORTWAVE ENERGY...AND DEEP ELEVATED WARM ADVECTION TRANSPORTING
GULF MOISTURE INTO IL. STEADY RAINS EXPECTED TO DEVELOP FROM WEST
TO EAST ACROSS THE CWA LATE SAT AFTERNOON AND EVENING. 850MB WINDS
PROGGED AT 50KTS BY 00Z...TRANSPORTING HIGH THETA-E AIR NORTH.
BUFKIT DATA AND FCST SOUNDINGS SHOW ENOUGH ELEVATED INSTABILITY TO
MAINTAIN THUNDER MENTION ACROSS THE SOUTHEAST HALF THROUGH SAT
NIGHT. WILL BANK ON LLVL INVERSION KEEPING THIS HIGHER MOMENTUM
AIR FROM REACHING THE SFC IN THE SE CWA SAT NIGHT...WITH SPC SLGT
RISK NOTED AS FAR NE AS THE LOWER OHIO VALLEY. BRISK SE WINDS OF
15-25 MPH TO BRING WARMEST TEMPS FOR THE NEXT 7 DAYS...WITH MOST
AREAS GETTING INTO THE 40S. LITTLE TEMP DROP OFF EXPECTED OVERNIGHT
AS SFC LOW ROTATES UP FROM SRN MO INTO CENTRAL IL BY 12Z SUN.
WAVES OF RAIN OVERNIGHT AND INTO SUNDAY MORNING WILL PUSH EVENT
QPF VALUES INTO 0.50-1+ INCH RANGE. WITH MUCH OF THIS FALLING ON
FROZEN OR SATURATED GROUND...RISES WILL OCCUR ON AREA STREAMS AND
RIVERS. DEEPENING SFC LOW ROTATES UP TOWARDS LK MICHIGAN BY MIDDAY
SUNDAY...AND A STRONG COLD/OCCLUDED FRONT WILL USHER IN FALLING
AFTERNOON TEMPS. DRY SLOT MOVES ACROSS THE REGION BY SUNDAY
AFTERNOON AND EVENING SO MAINLY DRY FOR SUNDAY NIGHT.

LONG TERM...MONDAY THROUGH FRIDAY
CYCLONIC FLOW AND STRONG COLD ADVECTION SETS UP ACROSS THE REGION
THROUGH TUESDAY. BRISK WESTERLY WINDS WILL BRING AN ARCTIC AIRMASS
BACK TO CENTRAL IL. CYCLONIC FLOW AND SHORTWAVE ENERGY ROTATING
AROUND DEEP UPPER LOW WILL PRODUCE SOME SNOW SHOWERS FROM TIME TO
TIME. AT THIS POINT...MOISTURE AND FORCING DOES NOT APPEAR STRONG
ENOUGH TO PRODUCE MUCH IN THE WAY OF ACCUMULATIONS. HOWEVER...00Z
ECMWF DIGS THE UPPER LOW THROUGH NRN IL MONDAY AND WITH STRONG
SHORTWAVE ENERGY DIVING THROUGH...AN INCH OR TWO MAY BE POSSIBLE.
HAVE LOWERED TEMPS BY SEVERAL DEGREES THROUGH TUE DUE TO MEDIUM RANGE
MODELS CONSISTENCY ON THE STRENGTH OF THIS ARCTIC AIRMASS...BUT
WOULD NEED LOWERING MORE IF FRESH SNOW COVER CAN BE ATTAINED. SFC
RIDGING PROGGED ACROSS THE LOWER MISSISSIPPI VALLEY BY MID-WEEK FOR
A QUIET BUT COOL PERIOD.

ANY POTENTIAL STORMINESS FOR THE THU/FRI PERIOD WILL DEPEND ON THE
AMOUNT OF PHASING THAT OCCURS BETWEEN THE NORTHERN AND SOUTHERN
STREAMS. LATEST MODEL GUIDANCE KEEPS AN UN-PHASED TROUGH AND LOW
ROLLING ACROSS THE DEEP SOUTH...AND ANY SIGNIFICANT SNOWS SOUTH
OF IL.

25

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 23, 6:00 AM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CST SAT JAN 23 2010

ILZ027>031-036>038-241200-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
600 AM CST SAT JAN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

FOG WILL BE WIDESPREAD AGAIN THIS MORNING WITH VISIBILITIES BELOW
A MILE IN SOME AREAS. BY MID AFTERNOON...RAIN WILL SPREAD INTO
CENTRAL ILLINOIS AND BECOME HEAVY AT TIMES TONIGHT. RAINFALL
AMOUNTS AROUND 3/4 INCH MAY CAUSE RISES ON AREA STREAMS...AS WELL
AS CAUSE STANDING WATER ON ROADS IN LOW SPOTS. THE RAIN WILL TAPER
OFF ON SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ040>057-061>063-066>068-071>073-241200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON-
MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-
SHELBY-VERMILION-
600 AM CST SAT JAN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

FOG WILL BE WIDESPREAD AGAIN THIS MORNING WITH VISIBILITIES BELOW
A MILE IN MANY LOCATIONS. BY MID AFTERNOON...RAIN WILL SPREAD
INTO CENTRAL ILLINOIS AND BECOME HEAVY AT TIMES TONIGHT. ISOLATED
THUNDERSTORMS WILL ALSO BE POSSIBLE...BUT NO SEVERE WEATHER IS
EXPECTED. RAINFALL AMOUNTS AROUND 3/4 INCH MAY CAUSE RISES ON
AREA STREAMS...AS WELL AS CAUSE STANDING WATER ON ROADS IN LOW
SPOTS. THE RAIN WILL TAPER OFF ON SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 10:27 PM CSTDense Fog AdvisoryILXChampaign, Christian, Clark, Clay, Coles, Crawford and 15 more5 hr
Jan 23, 3:06 PM CSTFlood WatchILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more12 hr

Nearby

River Flood Warnings in Illinois, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.